MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.0MM MULTIBLADE PLUS 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US 4.0MM MULTIBLADE PLUS 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283439
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during an unknown procedure on (b)(6) 2021, it was observed that the 4 mm multi blade plus device had metal parts in the knee.It was reported that the surgeon believed it was from the shaver as it was the only metal thing he used.There were no surgical delay nor adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5: subsequent follow-up with the customer, additional information was received regarding the event.Therefore, the event description has been updated accordingly.D4: the lot number was reported as unknown on the initial report; and has been updated accordingly.Therefore, udi: (b)(4).The expiration date is currently unavailable.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during a knee arthroscopy procedure on (b)(6) 2021, it was observed that the 4 mm multi blade plus device had metal parts in the knee.It was reported that the surgeon believed it was from the shaver as it was the only metal thing he used.The same device was used to complete the procedure.It was reported that the fragments should have gone out with the water flow from the arthroscopic pump and with suction from the shaver.There were no surgical delay nor adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.A manufacturing record evaluation was performed for the finished device lot number (m2011008), and no non-conformance was identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: b5: subsequent follow-up with the customer, additional information was received regarding the event.Therefore, the event description has been updated accordingly.
 
Event or Problem Description
It was reported by the sales rep in switzerland that during a meniscectomy procedure on (b)(6) 2021, it was observed that the 4 mm multi blade plus device had 2 to 3 metal particles in the knee 10 minutes from the start of the procedure.It was reported that the surgeon believed it was from the shaver as it was the only metal thing he used.The same device was used to complete the procedure.It was reported that the fragments should have gone out with the water flow from the arthroscopic pump and with suction from the shaver.There were no surgical delay nor adverse patient consequences reported.No additional information was provided.

Brand Name
4.0MM MULTIBLADE PLUS 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11986139
Report Number1221934-2021-01864
Device Sequence Number4490873
Product Code HRX
UDI-Device Identifier10886705022038
UDI-Public10886705022038
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283439
Device Catalogue Number283439
Device Lot NumberM2011008
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer06/14/2021
07/03/2021
07/26/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date06/14/2021
07/06/2021
07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1